MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/18MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/18MM; SCREW, FIXATION, BONE
Model Number 04.118.518
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The initial reporter is j&j company representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent an open reduction with internal fixation for fracture of shaft of clavicle.When the surgeon inserted the 2nd screw to a hole of a plate, the screw broke at its neck.The surgeon removed the plate, tried to extract the screw shaft left in the bone with radio pliers, etc., but he couldn¿t.The sales rep proposed to extract it by shaving the bone around the screw shaft with a canulated drill, and the surgeon could finally extract the screw shaft.Since the extraction of the screw shaft made a big hole on the bone, the surgeon tried to use another plate, but the plate did not fit to the bone due to shape mismatch with the bone.The surgeon decided to use the original plate for the treatment.The surgery was completed successfully with 90 minutes delay.It was noted the patient had hard bones.There are no pieces in the patient.The surgeon confirmed by x-ray.Patient is listed as stable.This is report 1 of 1 for (b)(4).This report is for a screw.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d6a.D9.H3, h4, h6: part: 04.118.518ts.Lot: 8l72827.Release to warehouse date: 26.Oct.2021.Expiration date : 01.Oct.2026.Supplier: (b)(4).Manufacturing site: werk selzach.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that lwprof metaphys compres scr ã¸2.7 self-ta was observed to be broken under screw head.The broken head was received in the evidence provided.A dimensional inspection for the lwprof metaphys compres scr ã¸2.7 self-ta was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the lwprof metaphys compres scr ã¸2.7 self-ta would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI METAPHYSEAL SCR/SLF- TPNG W/T8 STRDRV RECESS/18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15085296
Report Number8030965-2022-05090
Device Sequence Number3897358
Product Code HWC
UDI-Device Identifier10886982108821
UDI-Public(01)10886982108821
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Model Number04.118.518
Device Catalogue Number04.118.518TS
Device Lot Number8L72827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age17 YR
Patient SexMale
Patient Weight71 KG